| Model Number |
BEA28-90/I16-30 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
03/26/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately five and a half (5.5) years post initial procedure, the stent grafts were explanted on (b)(6) 2024 due to a type iiib endoleak after which vessel replacement was performed.The final patient status is unknown.The explanted stent graft will be returned for evaluation.
Additional Manufacturer Narrative
The bifurcated stent graft will be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix conducted a comprehensive assessment of the returned afx2 bifurcated stent graft.The device was securely packaged in a box and transported in a biohazard containment bag.Upon inspection, traces of blood and tissue residue were observed on the device.To ensure safety, the device underwent a thorough decontamination process to eliminate any potential contaminants.A visual inspection of the afx2 bifurcated stent graft revealed no punctures or tears.There were no significant findings from the inspection of the afx2 bifurcated stent graft explant.As no visible punctures or tears were identified, endologix cannot confirm the reported event of an endoleak type iiib.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak and surgical conversion with explant are confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: d9: device available for eval - updated.G3: awareness date ¿ updated.H3: device evaluated by manufacturer - updated.H3: device returned to manufacturer for evaluation - updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix conducted a comprehensive assessment of the returned afx2 bifurcated stent graft.The device was securely packaged in a box and transported in a biohazard containment bag.Upon inspection, traces of blood and tissue residue were observed on the device.To ensure safety, the device underwent a thorough decontamination process to eliminate any potential contaminants.A visual inspection of the afx2 bifurcated stent graft identified a single puncture/tear in the proximal section of the graft.This finding corresponds to characteristics indicative of a type iiib endoleak.The reported damage (type iiib endoleak) was confirmed based on the identification of a hole within the afx2 bifurcated stent graft material.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak and surgical conversion with explant are confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.